Alert archive / Wisconsin / Special Weather Statements in 2026
Special Weather Statement, NWS La Crosse, WI
NWS La Crosse, WI issued this special weather statement at Mar 6, 2026, 10:30 PM CST for Grant County, Wisconsin. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 6, 2026, 10:30 PM CST (04:30 UTC)
- Expired
- Mar 6, 2026, 11:00 PM CST
- In force
- 30 min
- Issued by
- NWS La Crosse, WI
- Hail
- 0.00 in
- Wind
- 50
County Grant County, WI
The radar
The La Crosse radar (KARX), 92 km from the middle of the area, began a volume at 04:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 4.5 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1025 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 233 m²/s²
- 0-3 km storm-relative helicity
- 240 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
824
WWUS83 KARX 070430
SPSARX
Special Weather Statement
National Weather Service La Crosse WI
1030 PM CST Fri Mar 6 2026
WIZ061-070500-
Grant WI-
1030 PM CST Fri Mar 6 2026
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN GRANT COUNTY THROUGH
1100 PM CST...
At 1030 PM CST, Doppler radar was tracking a strong thunderstorm near
Cassville, or near Guttenberg, moving northeast at 55 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Bloomington around 1035 PM CST.
Lancaster around 1040 PM CST.
Fennimore around 1045 PM CST.
Other locations impacted by this storm include Preston, Highway 61
And County T, Werley, Mount Ida, Jellystone Park Near Bagley, Orion,
Port Andrew, Stitzer, Beetown, and County Roads K And T.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4293 9113 4307 9090 4308 9085 4309 9083
4311 9080 4312 9074 4317 9069 4317 9066
4318 9061 4320 9059 4321 9055 4320 9043
4300 9043 4269 9097 4270 9097
TIME...MOT...LOC 0430Z 235DEG 54KT 4279 9099
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
$$
CecavaWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this special weather statement went out at Mar 6, 10:00 PM CST, 30 minutes earlier. Its key messages:
- Severe thunderstorms are possible over the next few hours, mainly along and south of US Highway 18 in northeast Iowa and southwest Wisconsin. The primary concern is damaging winds but quarter size hail and a tornado cannot be totally ruled out. In addition, with frozen ground and precipitable water values near 1 inch, rain will result rises on area rivers and streams.
- Potential (25-50%) for freezing drizzle Saturday morning along and northwest of a Mason City IA to Rochester to Medford arc.
- Warmer temperatures return for Sunday and Monday with daytime highs from the 50s into low 60s.
- Precipitation potential (30-45%)returns Tuesday night into Wednesday night. Some snow may occur with this precip, but impactful amounts appear doubtful (10% chance for 3"+).
Area forecast discussion, Mar 6, 10:00 PM CST, 30 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 1000 PM CST Fri Mar 6 2026 .KEY MESSAGES... - Severe thunderstorms are possible over the next few hours, mainly along and south of US Highway 18 in northeast Iowa and southwest Wisconsin. The primary concern is damaging winds but quarter size hail and a tornado cannot be totally ruled out. In addition, with frozen ground and precipitable water values near 1 inch, rain will result rises on area rivers and streams. - Potential (25-50%) for freezing drizzle Saturday morning along and northwest of a Mason City IA to Rochester to Medford arc. - Warmer temperatures return for Sunday and Monday with daytime highs from the 50s into low 60s. - Precipitation potential (30-45%)returns Tuesday night into Wednesday night. Some snow may occur with this precip, but impactful amounts appear doubtful (10% chance for 3"+). && .DISCUSSION... Issued at 959 PM CST Fri Mar 6 2026 Severe storm potential in the immediate term Widespread cloudiness and the second round of rain lingering through early afternoon largely prevented insolation and surface destabilization today. Observations and guidance trend has accordingly shifted toward less instability available for thunderstorms - 07.00z RAOB at DVN has only 200 J/kg of MUCAPE and 07.01z HRRR depicts 250-500 J/kg in our CWA. Thus, while deep shear remains impressive - effective shear values of 40-60 knots per SPC mesoanalysis - thinking the severe thunderstorm risk in our area is low with risk focusing on damaging wind given winds off the surface increasing above 50 knots as the LLJ ramps up and some up to quarter size hail given cold temps aloft. However, given those impressive shear values, will need to remain vigilant, particularly if a surface based storm manages to develop, as this would lead to a tornado risk. Risk for all severe modes is highest along and south of US Highway 18 in NE IA/SW WI while areas farther north mainly have a risk for a stray severe hailstone given the even more stable surface layer there. Freezing rain/drizzle possible Saturday morning Large positively upper trough is seen over the northern and central Plains on 03z WV satellite with a strong southwesterly upper jet over eastern NE toward western Lake Superior. At the surface, associated cold front is starting to push through our western zones with northwesterly winds seen at Dodge Center and Austin. With an axis of robust 850/925mb frontogenesis just behind the surface front and ascent via ageostrophic response to the right entrance region of the upper jet, some convection is occurring atop the 850mb warm nose behind the front over northwest IA and south central MN leading to freezing rain in Estherville IA where surface temps are 31F. The good news is that in our CWA, HRRR/RAP suggest surface temps will not fall as quickly compared to farther west so should this batch of post-frontal convection reach our area, rain would result. However, progged profiles at RST do eventually drop below freezing at Rochester while the warm nose erodes at the same time. With this near surface layer remaining saturated while the DGZ remains dry through around 10am, any low level ascent could lead to freezing drizzle. Have therefore moved the forecast tomorrow morning - where precip is possible (15-40%) along and northwest of a Mason City IA to Rochester to Medford ac - toward rain transitioning to freezing drizzle, retaining a slight chance (15%) for snow in case the DGZ saturates. Warm temperatures return Sunday and Monday After a cool post frontal Saturday with slowly clearing skies, partly to mostly sunny conditiosn return Sunday and Monday. Additionally, a pair of northern stream disturbances will lead to lightly breezy southwesterly surface winds during both days. This should lead to warmer temperatures with highs in the 50s and 60s. 07.01z NBM interquartile ranges are 4-5 degrees F so confidence is good this warm up will occur. Next chance for precip Tuesday into Wednesday Slow moving upper trough looks to slide over the northern Plains and upper Midwest Tuesday into Wednesday with this feature amplifying roughly overhead Wednesday into Thursday. Given favored positive tilt to this trough as it approaches, best forcing for ascent and moisture look to be displaced to our southeast. However, as the main body of the upper trough passes overhead, could (30-45%) get some light precip and, given progged 850/700mb temps below 0C, snow would be possible as well. Amounts at this do not look to favor impacts, with only a 10-15% chance to reach 3" of accumulation per 07.01z NBM and 06.12z LREF, in line with the overall pattern. && .AVIATION /00Z TAFS THROUGH 00Z SUNDAY/... Issued at 610 PM CST Fri Mar 6 2026 Messy aviation forecast ahead with predominant LIFR/IFR conditions due to a combination of fog, showers, and TS over the next 12 hours. As showers and TS shift east and fog reduces in coverage, areas along and northwest of a AUM-RST-MDZ axis may (30%) see some light snow and FZDZ between 10z and 16z Saturday. Post-frontal stratocumulus should keep conditions MVFR into the afternoon Saturday but eventual improvement to VFR will occur around the end of the period. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. IA...None. && DISCUSSION...Ferguson AVIATION...Ferguson
Hazardous weather outlook, Mar 6, 6:22 PM CST, 4 hours 8 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 622 PM CST Fri Mar 6 2026 IAZ010-011-018-019-029-030-WIZ053>055-061-080430- Winneshiek-Allamakee-Floyd-Chickasaw-Fayette-Clayton-Vernon- Crawford-Richland-Grant- 622 PM CST Fri Mar 6 2026 This Hazardous Weather Outlook is for portions of north central Iowa...northeast Iowa and southwest Wisconsin. .DAY ONE...Tonight Locally heavy rainfall rates and lingering frozen ground may contribute to urban and small stream flooding and flooding in quick responding rivers in areas where storms frequent on Friday. Strong to severe storms will be possible across portions of northeast Iowa and southwest Wisconsin Friday evening with damaging wind and large hail being the primary threats. Additionally, a tornado cannot be ruled out. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Severe weather reports would be appreciated on Friday. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. IAZ009-MNZ088-095-096-WIZ034-041>044-080430- Howard-Winona-Fillmore-Houston-Jackson-La Crosse-Monroe-Juneau- Adams- 622 PM CST Fri Mar 6 2026 This Hazardous Weather Outlook is for portions of northeast Iowa...southeast Minnesota...central Wisconsin and west central Wisconsin. .DAY ONE...Tonight Locally heavy rainfall rates and lingering frozen ground may contribute to urban and small stream flooding in areas where storms frequent on Friday. Strong storms will be possible Friday evening with potential for strong winds and hail. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Severe weather reports would be appreciated on Friday. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. IAZ008-MNZ079-086-087-094-WIZ017-029-032-033-080430- Mitchell-Wabasha-Dodge-Olmsted-Mower-Taylor-Clark-Buffalo- Trempealeau- 622 PM CST Fri Mar 6 2026 This Hazardous Weather Outlook is for portions of north central Iowa...southeast Minnesota...central Wisconsin...north central Wisconsin and west central Wisconsin. .DAY ONE...Tonight Locally heavy rainfall rates and lingering frozen ground may contribute to urban and small stream flooding in areas where storms frequent on Friday. Strong storms will be possible Friday evening with potential for strong winds and hail. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Freezing drizzle and light snow may occur Saturday morning leading to slick roadways, particularly on bridges and overpasses. .SPOTTER INFORMATION STATEMENT... Severe weather reports would be appreciated on Friday. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. APF
In the hours before
Special weather statement, Mar 6, 8:38 PM CST, 1 hour 52 minutes before
Special Weather Statement National Weather Service La Crosse WI 838 PM CST Fri Mar 6 2026 WIZ032-033-070315- Buffalo WI-Trempealeau WI- 838 PM CST Fri Mar 6 2026 ...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN BUFFALO AND NORTHWESTERN TREMPEALEAU COUNTIES THROUGH 915 PM CST... At 838 PM CST, Doppler radar was tracking a strong thunderstorm near Buffalo City, or 7 miles southeast of Alma, moving northeast at 50 mph. HAZARD...Penny size hail. SOURCE...Radar indicated. IMPACT...Minor hail damage to vegetation is possible. This strong thunderstorm will be near... Independence around 900 PM CST. Other locations impacted by this storm include Gilmanton, Waumandee, Montana, Herold, Cream, Praag, Wickham Valley, Highway 88 And County O, Walek Knob, and Lookout. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. && LAT...LON 4421 9183 4432 9188 4455 9160 4435 9139 TIME...MOT...LOC 0238Z 240DEG 42KT 4426 9182 MAX HAIL SIZE...0.75 IN MAX WIND GUST...<30 MPH Cecava
Special weather statement, Mar 6, 9:21 PM CST, 1 hour 9 minutes before
Special Weather Statement National Weather Service La Crosse WI 921 PM CST Fri Mar 6 2026 MNZ086-070345- Dodge MN- 921 PM CST Fri Mar 6 2026 ...A STRONG THUNDERSTORM WILL IMPACT NORTHERN DODGE COUNTY THROUGH 945 PM CST... At 920 PM CST, Doppler radar was tracking a strong thunderstorm near Claremont, or 10 miles northwest of Dodge Center, moving northeast at 55 mph. HAZARD...Half inch hail. SOURCE...Radar indicated. IMPACT...Minor hail damage to vegetation is possible. This strong thunderstorm will be near... West Concord around 925 PM CST. Other locations impacted by this storm include County Roads 1 And 24, County Roads 20 And 5, Berne, Concord, Eden, Highway 57 And 570th Street, Wasioja, and Highway 14 And County 5. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. && LAT...LON 4420 9304 4419 9268 4411 9268 4401 9305 TIME...MOT...LOC 0320Z 240DEG 49KT 4412 9301 MAX HAIL SIZE...0.50 IN MAX WIND GUST...<30 MPH Cecava
Special weather statement, Mar 6, 10:30 PM CST, 0 minutes before
Special Weather Statement
National Weather Service La Crosse WI
1030 PM CST Fri Mar 6 2026
WIZ061-070500-
Grant WI-
1030 PM CST Fri Mar 6 2026
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN GRANT COUNTY THROUGH
1100 PM CST...
At 1030 PM CST, Doppler radar was tracking a strong thunderstorm near
Cassville, or near Guttenberg, moving northeast at 55 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Bloomington around 1035 PM CST.
Lancaster around 1040 PM CST.
Fennimore around 1045 PM CST.
Other locations impacted by this storm include Preston, Highway 61
And County T, Werley, Mount Ida, Jellystone Park Near Bagley, Orion,
Port Andrew, Stitzer, Beetown, and County Roads K And T.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4293 9113 4307 9090 4308 9085 4309 9083
4311 9080 4312 9074 4317 9069 4317 9066
4318 9061 4320 9059 4321 9055 4320 9043
4300 9043 4269 9097 4270 9097
TIME...MOT...LOC 0430Z 235DEG 54KT 4279 9099
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
CecavaThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 8:38 PM CST | Special Weather Statement | ARX | Buffalo | 37 min |
| Mar 7, 1:12 AM CST | Special Weather Statement | ARX | Adams, Juneau | 48 min |
| Mar 6, 9:21 PM CST | Special Weather Statement | ARX | Dodge | 24 min |
Nearby
Special Weather Statements in Wisconsin, 2026Every special weather statement in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.